Format

Send to

Choose Destination
J Toxicol Clin Toxicol. 1995;33(3):257-60.

Multiple systems organ failure from organophosphate poisoning.

Author information

1
Intensive Care Unit, Hippokration General Hospital, Athens, Greece.

Abstract

A 68-year-old man was admitted to an intensive care unit after a suicidal ingestion of dimethoate with organophosphate poisoning. Despite temporary improvement, the patient's condition progressively deteriorated with the development of adult respiratory distress syndrome and acute renal failure. Hemodynamic measurements substantiated the evidence of non cardiogenic pulmonary edema, while renal indices the presence of acute tubular necrosis. Despite vigorous organ specific support the patient died on the 12th hospital day. An autopsy confirmed the presence of adult respiratory distress syndrome and acute tubular necrosis. Organophosphate poison can be added to the list of toxins that caused adult respiratory distress syndrome and acute tubular necrosis and provoked the development of multiple systems organ failure.

PMID:
7760452
DOI:
10.3109/15563659509017994
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center